Jump to content

Tapering


[WA...]

Recommended Posts

This is for the Membership Approval Board.

 

I have been on Clonazepam since June 1998. Started at .5mg then went to 1mg, then to 1.5 mg 6/08, which is what I'm taking now, with an occasional additional .5mg during particularly stressful times.

 

I am currently self-employed and 59 years old. I am looking to sell my business and retire within the next six months or so and am looking into getting off of the clonazepam, so I am in the beginning stages of research. I want to reduce the level of my responsibilities as much as possible before beginning my taper.

 

My questions at this point relates to tapering:

1. Your website says that the BenzoBuddies Team and fellow members will help develop a sensible withdrawal schedule. Who do I contact when I am ready to begin that process?

 

2. How much lead time does the team need as I move closer to the day I would like to begin tapering?

 

Thanks you.

Link to comment
Share on other sites

Hi Waikoloa,

 

Welcome to BB  :)

 

We generally recommend that you taper no more than 10% of your daily dose every 1 to 2 weeks, depending on how you feel and what type of withdrawals, if any, your are hit with.  If you would like a titration tapering schedule mapped out for you, please go to our Titration tapering board and request a formal schedule.  It normally takes a Colin or another member of the team a few days to respond with a schedule for you.  Please ensure that you provide all of the necessary information requested, such as your proposed taper date, the amount of Klonopin you will be tapering from, how often you wish to make cuts etc.  You will find detailed notes already on the Titration tapering board to help you with this process.

 

Alternatively, if you are looking to dry-cut your pills, you can do as I suggested above and begin your taper with a 10% reduction and then continue dry-cutting every 1 to 2 weeks, or longer if need be.  You do not need a formal schedule for this type of taper.  You can also map out your own titration schedule, as I did.  Be sure to check out all of our tapering boards, where you will find lots of information and support.

 

I wish you all the best with your proposed taper.

 

Please feel free to ask any questions that you may have.

Link to comment
Share on other sites

[a8...]

WAIKOLOA,

 

Bev gave you some good advice. You will need to taper at a rate, cutting 10% every 2 weeks.

I would also suggest stabilizing at either 1mg of K or 1.5mg. Stabilize on one of those doses first, and then when you feel comfortable.. you can start eliminating / tapering the Klonopin. You can look into Titration as well. You have a few options.

 

You will find plenty of support here.

 

Sigma.

 

Edit: Do you mean you are taking 1.5mg at the time, and occasionally add another 0.5mg at times?

Link to comment
Share on other sites

Thank you Bevoir and Sigma. I will be in touch again later when I actually get stabilized and ready to start tapering. My brother is currently in his 17th month of Ativan c/t and going through a hellish experience. It's a little hard to imagine that hell is actually worse than what he's going through, but I'm sure it is.

 

Sigma, as to your question. Yes, I am currently taking .5mg a couple times before bedtime, then when I wake up (like clockwork) every morning at 3am I take another 1 mg. The additional .5 mg is on an as-needed basis when I can't go back to sleep by about 4am. The last several months (after watching my brother) I have been resisting taking the additional .5mg. I also take a lot of supplements which really help (GABA, Taurine, Theanine, True Calm, 5-HTP, Melatonin) but it seems crazy to take that many supplements and, as I understand it, taking supplements while tapering is not recommended. Is that true? I was hoping that while tapering taking supplements might take the edge off, but I've read that taking supplements can actually make things worse?

 

Thanks again. I look forward to the support from BB.

 

Waikoloa

 

Link to comment
Share on other sites

Hello and welcome to BB Waikoloa! To answer your question, some people find that during w/d that supplements actually rev them up and make them worse, but they also help some people. I used melatonin while tapering and had no ill effects from it, but I know other people have had issues with it. It is very individual and no rhyme or reason to it. It is trial and error. I think mainly people recommend avoiding supplements that affect the Gaba receptors or avoiding things that do such as Alcohol, Valerian, etc. Those things can delay your healing or cause issues. I am sorry to hear your brother is doing so poorly, cold turkey can be rough on the body but he will heal, it just takes time. I hope he feels better soon. Let us know when you are ready to start your taper, we are here to help you and support you.
Link to comment
Share on other sites

 

 

I came here looking for the holy grail.  Thinking , there must be some other  drug , some proceedure, some quick answer to getting off the clono, that will let me feel normal again....  Boy was I in for a surprise.    Unless you are one of those very lucky few that seem to be able to drop drugs with little side effects or symptoms, you will need to steady yourself for some unpleasant days.    YOu indicate you see how your brother is suffering, so you have first hand knowledge of what the drug can do.  Unlike some drugs where CT is the best , and maybe the only way off, this is not the case with benzo's.  Once your brain is hooked,  its gona fight like hell to get you to keep feeding the poison to it.

 

MOst here would agree that your best bet is a slow steady withdrawl, allowing your body to gradually accept that its getting less and less of the drug.

Just give us a starting date and we can give you a reduction schedule and a proceedure to use to dry cut ( to a point) and then titrate once  you get down to a lower dose.

Start with 10 % per week to see how you feel, and if the symptoms are not too bad , stick with that percentage right thru to the end.

Remember , going slow does not mean no symptoms, just a potential reduction in the severity of the symptoms.  Thats your goal, to find a speed of reduction that you can tolerate till you kick the drug.

all the best

st 

 

 

Link to comment
Share on other sites

×
×
  • Create New...